Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 121, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2006, 4:33 PM EDT for Crawford County, Ohio. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 3, 2006, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:37 PM EDT | TSTM WND DMG | Bucyrus, OH | WINDS TOOK PART OF BARN ROOF OFF. TREE LIMBS DOWN. |
| Jun 3, 4:37 PM EDT | HAIL 0.75 | Chatfield, OH | |
| Jun 3, 5:15 PM EDT | HAIL 0.75 | North Robinson, OH | |
| Jun 3, 5:15 PM EDT | HAIL 0.88 | 2 E Bucyrus, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 032033 SVRCLE OHC033-032130- /O.NEW.KCLE.SV.W.0121.060603T2033Z-060603T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 433 PM EDT SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTH CENTRAL OHIO * UNTIL 530 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CHATFIELD...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE NEW WASHINGTON...GALION AND BUCYRUS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4098 8283 4097 8307 4070 8306 4073 8277 $$
2 follow-up statements
000 WWUS51 KCLE 032051 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 449 PM EDT SAT JUN 3 2006 OHC033-032130- /O.CON.KCLE.SV.W.0121.000000T0000Z-060603T2130Z/ CRAWFORD OH- 449 PM EDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR CRAWFORD COUNTY... AT 446 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR NORTH ROBINSON...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CRESTLINE... GALION... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL OF THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED IN CHATFIELD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4095 8272 4090 8304 4070 8303 4071 8272 $$ OUDEMAN
000 WWUS51 KCLE 032137 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 535 PM EDT SAT JUN 3 2006 OHC033-032145- /O.EXP.KCLE.SV.W.0121.000000T0000Z-060603T2130Z/ CRAWFORD OH- 535 PM EDT SAT JUN 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRED AT 530 PM EDT... RADAR INDICATED THAT OTHER THUNDERSTORMS WERE SCATTERED ACROSS NORTH CENTRAL OHIO. THE THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING AND COULD PRODUCE SOME SMALL HAIL. LAT...LON 4095 8272 4090 8304 4070 8303 4071 8272 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:40 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 3, 2:40 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT SAT JUN 3 2006 .SHORT TERM(TONIGHT THRU MONDAY)... UPPER LEVEL COLD CLOSED LOW DROPPING INTO THE LOWER LAKES AND LINGERS JUST SOUTHEAST INTO MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE AREA THIS AFTERNOON IN COMBINATION WITH COLD CORE ALOFT AND STEEP LOW LEVEL LAPSE RATES. THERE IS A THREAT OF MAINLY SMALL HAIL IN THESE STORMS THIS AFTERNOON THOUGH CANT RULE OUT A FEW GETTING JUST ABOVE THE 3/4 INCH SEVERE CRITERIA. SHOWERS SHOULD END IN THE WEST THIS EVENING BUT IN THE FAR EAST WENT WITH LIKELY POPS OVERNIGHT WHERE LOW LEVEL MOISTURE WRAPPING AROUND THE LOW WILL INCREASE AND THE MODELS HAVE OUTPUT THE GREATEST QPF. EXPECT SUNDAY TO BE MUCH LIKE TODAY WITH CHC OF SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AGAIN WITH DAYTIME HEATING PROVIDING INSTAB WITH COLD AIR ALOFT. LINGERING SHWRS/TSTMS SUNDAY EVENING BUT THEN SOMEWHAT DRIER AIR WORKS IN AND WITH THE LOSS OF DAYTIME HEATING EXPECT SHOWERS TO END. WEAK HIGH PRESSURE BUILD IN ON MONDAY. && .LONG TERM(TUE THRU SAT)... UPPER LEVEL PATTERN WILL REMAIN AMPLIFIED THROUGH THE PERIOD...GENERALLY WITH RIDGE OVER WESTERN PLAINS AND TROUGH OVER GREAT LAKES AND NORTHEAST U.S. INITIALLY CLOSED LOW JUST TO THE EAST OF OHIO ROTATES THRU NEW ENG MID PERIOD WHILE ANOTHER S/W DROPPING INTO TROUGH CLOSES OFF ANOTHER LOW NORTH OF THE EASTERN LAKES ...WITH MODELS TRENDING LITTLE FURTHER NORTH WITH THIS LOW. FOLLOWING HPCS MANUAL PROGS FAIRLY CLOSELY WITH HIGH PRESSURE JUST OFF TO SOUTHEAST TUESDAY AND WEDNESDAY WITH COLD FRONT DROPPING ACROSS THE AREA THURSDAY...LITTLE SLOWER THAN PREVIOUS FORECAST. THIS SHOULD THEN BE FOLLOWED WITH MORE HIGH PRESSURE AND DRY WEATHER FOR FRIDAY AND SATURDAY. TEMPERATURES THROUGH THE PERIOD WILL BE FAIRLY CLOSE TO OR JUST LITTLE BELOW NORMAL && .AVIATION(18Z-18Z)... SCATTERED TSRA HAVE DEVELOPED TODAY AND CURRENTLY AFFECTING ABOUT ERN 1/2 OF AREA. FREEZING LEVEL FAIRLY LOW TODAY WITH STEEP LAPSE RATES ALOFT. LITTLE IN THE WAY OF LOW LEVEL FORCING TODAY...BUT DO EXPECTED SCT ACTIVITY TO CONT UNTIL SUN STARTS TO GO DOWN. GIVEN LAPSE RATES POTENTIAL EXISTS FOR SMALL HAIL WITH THE STRONGER STORMS. JUST ENOUGH FLOW ALOFT TO KEEP STORMS MOVINGS AND SHOULD NOT HAVE TO WORRY ABOUT PROLONGED HEAVY RAINS. STILL SUM PATCHES OF MVFR CIGS EARLY THIS AFT BUT THESE SHOULD GRADUALLY GO AWAY AS BETTER MIXING OCCURS THIS AFT. WL TRY FOR A FEW HOUR PERIOD OF TEMPO TSRA THIS AFT EXCEPT AT KFDY WHERE IT IS JUST A 8AD DRIER. MORE LIGHT PRECIP POSSIBLE LATE TONIGHT AS NEXT SHORT WAVE ROTATES THRU. CIGS COULD DROP TO MVFR FROM KCLE E LATE TOWARD 12Z SUN. ALL IN ALL A TOUGH FORECAST TODAY AS PINPOINTING TIMING AND LOCATION OF ACTIVITY NEARLY IMPOSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...KUBINA
Hazardous weather outlook, Jun 3, 7:31 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 731 AM EDT SAT JUN 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-041145- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 731 AM EDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THAT WILL OCCUR THIS AFTERNOON AND EARLY EVENING COULD HAVE HAIL. SOME OF THE HAIL COULD BE CLOSE TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR A FEW COUNTIES THIS AFTERNOON. KIELTYKA
In the hours before
Local storm report, Jun 3, 4:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 NE TIFFIN 41.15N 83.14W
06/03/2006 E0.75 INCH SENECA OH TRAINED SPOTTER
&&
ADAMSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.